MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ALLPOINTS PORT ACCESS SYSTEM POWERLOC MAX 20G X 0.75 INCH + GUARDIVA; NON-CORING (HUBER) NEEDLE

C.R. BARD, INC. (BASD) -3006260740 ALLPOINTS PORT ACCESS SYSTEM POWERLOC MAX 20G X 0.75 INCH + GUARDIVA; NON-CORING (HUBER) NEEDLE
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of bent needle was confirmed was confirmed and the cause was determined to be use related.The product returned for evaluation was a one 20g powerloc max infusion set.The returned product sample was evaluated and the needle was observed to be bent near the needle base.The following observations were noted during the sample evaluation: usage residue was seen on the sample which proved that the product had experienced at least some use the needle tip was barbed suggesting contact between the needle and port base.An attempt to advance the safety over the needle tip was unsuccessful as the safety could not pass the bent region of the needle.Force applied at an angle to the needle axis, or if the needle is not inserted perpendicular into the port septum, can lead to bending of the needle shaft.It is advised to verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or port may be damaged at insertion.Additionally, avoid excessive manipulation once the needle is in the port.No potential damage related to the manufacturing process was noted on the complaint sample.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by the customer, powerloc max needle from within all points kit bent when accessed patient.Customer says the needle was not initially bent and is unsure at what point the needle bent.10/10/2024 - the safety mechanism failed to activate on the returned device during evaluation.

Brand Name
ALLPOINTS PORT ACCESS SYSTEM POWERLOC MAX 20G X 0.75 INCH + GUARDIVA
Common Device Name
NON-CORING (HUBER) NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20580842
Report Number3006260740-2024-06366
Device Sequence Number8096389
Product Code PTI
UDI-Device Identifier00801741119316
UDI-Public(01)00801741119316(11)240125(17)250228(10)REHX2421
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue NumberAN142075G
Device Lot NumberREHX2421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown